Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 168, NWS Birmingham, AL

June 11, 2012Jefferson County, Walker County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 11, 2012, 7:26 PM CDT for Jefferson County, Walker County, Alabama. It was in force for 64 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 7:26 PM CDT (00:26 UTC)
Expired
Jun 11, 2012, 8:30 PM CDT
In force
64 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Jefferson County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 59 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:45 PM CDTTSTM WND DMGBirmingport, ALTREE DOWN AND BLOCKING HIGHWAY 269 AT SHADY GROVE ROAD.
Jun 11, 8:00 PM CDTTSTM WND DMG3 Wnw Fairfield, ALPUBLC REPORT OF NUMEROUS TREES DOWN AND BLOCKING ROADS IN PLEASANT GROVE. TIME OF EVENT ESTIMATED BY CALLER.
Jun 11, 8:01 PM CDTTSTM WND DMGBessemer, ALTREES AND POWER LINES BLOCKING ROADWAY ON EASTERN VALLEY ROAD. ALSO TREES AND POWER LINES DOWN ALONG ALLIANCE ROAD AND TAYLORS FERRY ROAD.
Jun 11, 8:01 PM CDTTSTM WND DMGEnsley, ALTREES AND POWER LINES DOWN IN ENSLEY ALONG 19TH STREET.
Jun 11, 8:02 PM CDTTSTM WND GST 0Hueytown, ALTWO TREES DOWN ON HOUSE NEAR CIRCLE DRIVE AND 2OTH AVE.
Jun 11, 8:15 PM CDTTSTM WND DMGBirmingham, ALBIRMINGHAM PD REPORTS A TREE DOWN ON A OUSE ALONG 15TH STREET SW.
Jun 11, 8:39 PM CDTTSTM WND GST 60Irondale, ALMEASURED WIND GUSTS OF 60 TO 70 MPH RECORDED OVER A 5 MINUTE PERIOD AT TV STATION ON OLD LEEDS ROAD IN IRONDALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 5:17 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2695 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2695 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS54 KBMX 120026
SVRBMX
ALC073-127-120130-
/O.NEW.KBMX.SV.W.0168.120612T0026Z-120612T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
726 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN ALABAMA...
  EASTERN WALKER COUNTY IN ALABAMA...

* UNTIL 830 PM CDT

* AT 724 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WEST POINT TO LYNNS PARK TO 9 MILES SOUTHEAST OF BOLEY
  SPRINGS...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DORA...SUMITON...GARDENDALE...HUEYTOWN...FULTONDALE...FAIRFIELD...
  BESSEMER AND BIRMINGHAM.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 250 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 63 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINES AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.

THIS IS A DANGEROUS STORM. IF YOUR ARE IN ITS PATH...PREPARE
IMMEDAITELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3390 8708 3387 8697 3381 8695 3384 8676
      3377 8664 3377 8654 3372 8653 3356 8655
      3353 8652 3347 8667 3325 8700 3337 8723
      3346 8734 3350 8726 3352 8732 3358 8732
      3360 8742 3368 8742 3386 8725 3400 8719
TIME...MOT...LOC 0026Z 300DEG 30KT 3424 8696 3380 8714
          3357 8737

$$

MA
3 follow-up statements
436 
WWUS54 KBMX 120042
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 PM CDT MON JUN 11 2012

ALC073-127-120130-
/O.CON.KBMX.SV.W.0168.000000T0000Z-120612T0130Z/
JEFFERSON AL-WALKER AL-
742 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WALKER AND JEFFERSON COUNTIES UNTIL 830 PM CDT...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ARKADELPHIA TO
WEST JEFFERSON TO 6 MILES SOUTHWEST OF BANKHEAD LOCK AND DAM...MOVING
SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  HUEYTOWN...FAIRFIELD...GARDENDALE...BESSEMER...FULTONDALE...
  BIRMINGHAM...HOMEWOOD...HOOVER...VESTAVIA HILLS AND MOUNTAIN BROOK.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 252 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 70 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3387 8697 3381 8695 3384 8676 3377 8665
      3376 8654 3356 8655 3353 8652 3347 8667
      3325 8700 3337 8723 3339 8723 3346 8734
      3351 8726 3352 8732 3358 8732 3361 8739
      3375 8722 3392 8710
TIME...MOT...LOC 0042Z 322DEG 38KT 3392 8691 3362 8706
          3334 8738

$$

MA
694 
WWUS54 KBMX 120054
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 PM CDT MON JUN 11 2012

ALC073-127-120130-
/O.CON.KBMX.SV.W.0168.000000T0000Z-120612T0130Z/
JEFFERSON AL-WALKER AL-
754 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WALKER AND JEFFERSON COUNTIES UNTIL 830 PM CDT...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WARRIOR TO MAYTOWN TO 
BROOKWOOD...MOVING SOUTHEAST AT 45 MPH. 

LOCATIONS IMPACTED INCLUDE...
  HUEYTOWN...FAIRFIELD...GARDENDALE...FULTONDALE...BESSEMER...
  BIRMINGHAM...HOMEWOOD...HOOVER...VESTAVIA HILLS AND MOUNTAIN BROOK.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 252 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 78 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3381 8695 3384 8676 3377 8665 3376 8654
      3358 8655 3353 8652 3347 8667 3325 8700
      3337 8723 3340 8723 3346 8734 3350 8726
      3351 8727 3352 8732 3387 8697
TIME...MOT...LOC 0053Z 322DEG 38KT 3383 8682 3353 8697
          3325 8729

$$

MA
779 
WWUS54 KBMX 120103
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 PM CDT MON JUN 11 2012

ALC127-120113-
/O.CAN.KBMX.SV.W.0168.000000T0000Z-120612T0130Z/
WALKER AL-
803 PM CDT MON JUN 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALKER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3377 8665 3376 8654 3356 8655 3353 8652
      3347 8667 3325 8700 3337 8723 3340 8723
      3346 8734 3350 8726 3353 8727 3351 8725
      3355 8719 3360 8720 3366 8706 3377 8702
      3381 8694 3384 8676
TIME...MOT...LOC 0103Z 322DEG 38KT 3372 8677 3345 8689
          3320 8724

$$

ALC073-120130-
/O.CON.KBMX.SV.W.0168.000000T0000Z-120612T0130Z/
JEFFERSON AL-
803 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEFFERSON
COUNTY UNTIL 830 PM CDT...

AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MORRIS TO FAIRFIELD TO BEVILLE
LOCK AND DAM...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  FULTONDALE...BESSEMER...BIRMINGHAM...HOMEWOOD...HOOVER...VESTAVIA
  HILLS...MOUNTAIN BROOK...IRONDALE...TRUSSVILLE AND LEEDS.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 252 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 81 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3377 8665 3376 8654 3356 8655 3353 8652
      3347 8667 3325 8700 3337 8723 3340 8723
      3346 8734 3350 8726 3353 8727 3351 8725
      3355 8719 3360 8720 3366 8706 3377 8702
      3381 8694 3384 8676
TIME...MOT...LOC 0103Z 322DEG 38KT 3372 8677 3345 8689
          3320 8724

$$

MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:00 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 11, 7:00 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 PM CDT MON JUN 11 2012

.UPDATE...
AVIATION DISCUSSION.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY.

THE UPPER TROF WHICH HAS BROUGHT COPIOUS AMOUNTS OF RAINFALL TO
PORTIONS OF SOUTH ALABAMA THE PAST FEW DAYS...HAS FINALLY SHIFTED
FAR ENOUGH EAST TO PUSH THE DEEPER MOISTURE INTO GEORGIA. IN ITS
WAKE...ONLY ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS
CENTRAL ALABAMA THIS AFTERNOON AND DRIER AND WARMER AIR MOVES IN
ALOFT. THE MAIN WEATHER PLAYER TONIGHT IS THE MCS CURRENTLY MOVING
INTO WESTERN TENNESSEE. THIS LINE OF CONVECTION WILL CONTINUE TO
TRACK SOUTHEAST AND REACH THE NORTHWEST TIP OF ALABAMA AROUND 5 PM.
THE POSSIBILITY OF SEVERE STORMS HAS ALREADY BEEN ADDED TO THE
HAZARDOUS WEATHER OUTLOOK FOR THE NORTHWEST PORTION OF CENTRAL
ALABAMA. IF THIS LINE HOLDS TOGETHER AS IT APPROACHES THE I-20
CORRIDOR...RAIN CHANCES WILL NEED RAISED FOR AREAS ALONG I-20 AND
AREAS SOUTHWARD.

TUESDAY CONTINUES TO BE A RATHER CHALLENGING DAY TO FORECAST. THE
MCS MOVING INTO ALABAMA THIS EVENING MAY HAVE A BIG IMPACT ON
WEATHER ON TUESDAY. THE MODELS ARE SHOWING A WEAK COLD FRONT
MOVING INTO NORTH ALABAMA ON LATE TUESDAY AFTERNOON...BUT NOT SURE
THIS FEATURE WILL PROVIDE ENOUGH LIFT TO PRODUCE NUMEROUS SHOWERS
AND THUNDERSTORMS. ANOTHER MCS COULD DEVELOP FARTHER SOUTH AND
AFFECT THE WEST AND SOUTHWEST...BUT LOW LEVEL FLOW AHEAD OF THE
COLD FRONT IS WESTERLY...WHICH IS NOT CONDUCIVE FOR AN UPSTREAM
MCS. MOS GUIDANCE IS CARRYING 50-60 PERCENT POPS FOR TUESDAY...AND
WILL FORECAST LIKELY RAIN CHANCES FOR ALL COUNTIES.

THE COLD FRONT WILL CONTINUE TO SINK SOUTHWARD TUESDAY NIGHT AND
WEDNESDAY AS MAIN SHORT WAVE TROF PUSHES OFF THE ATLANTIC COAST.
THIS FRONT WILL MOVE TO NEAR THE I-85 CORRIDOR...AND SMALL RAIN
CHANCES KEPT IN FOR THE EXTREME SOUTHERN COUNTIES. BY THURSDAY AN
EASTERLY WAVE WILL MOVE INTO GEORGIA AND BRING DEEPER MOISTURE
BACK INTO EAST ALABAMA...AND RAIN CHANCES WILL INCREASE SLIGHTLY
ACROSS EAST ALABAMA.

.LONG TERM...FRIDAY THROUGH MONDAY.

BY FRIDAY A COOLER LOW LEVEL EASTERLY FLOW WILL ESTABLISH ITSELF
ACROSS CENTRAL ALABAMA. THERE IS NOT MUCH FORCING FOR CONVECTION
ON FRIDAY...BUT ENOUGH MOISTURE AVAILABLE FOR SMALL RAIN CHANCES.
AN UPPER RIDGE TO THE NORTH OF ALABAMA WILL PUSH SOUTHWARD AS A
SHORT WAVE TROF MOVES ACROSS THE GREAT LAKES REGION. THIS WILL
PUSH DEEPER MOISTURE TO THE SOUTH AND WEST OF AREA ALONG WITH
RISING UPPER HEIGHTS...AND BOTH THE GFS AND ECMWF SHOW VERY LITTLE
IF ANY PRECIPITATION SATURDAY THROUGH MONDAY...AND REMOVED RAIN
CHANCES FOR THESE DAYS. A CONTINUED LOW LEVEL EASTERLY FLOW SHOULD
KEEP TEMPERATURES NEAR NORMAL.

58/ROSE

&&

.AVIATION...
00Z TAF DISCUSSION.

LINE OF SEVERE THUNDERSTORMS WILL MOVE THROUGH THE FORECAST AREA
OVER THE NEXT SEVERAL HOURS. HAVE TIMED OUT PROGRESSION AT
TCL...BHM...EET AND ANB. EXPECT AN HOUR OF SEVERE WIND GUSTS AND
REDUCED VIS...FOLLOWED BY A COUPLE HOURS OF RAIN. AHEAD OF THE
LINE...ISO TO SCT TS ARE POSSIBLE...AND MOST LIKELY TO AFFECT ANB
AND BHM. THESE STORMS COULD BE STRONG WITH GUSTY WINDS. EXPECT THE
LINE OF TS TO GRADUALLY WEAKEN THROUGH THE EVENING HOURS...AND NOT
BE AS INTENSE WHEN AFFECTING MGM AND TOI. HAVE INCLUDED A PERIOD OF
SHOWERS THERE...AS CONFIDENCE IN THUNDER IS TOO LOW AT THIS TIME.

EXPECT FOG TO DEVELOP AS THIS SYSTEM QUICKLY PUSHES SOUTHWARD
TONIGHT...WITH VIS BEGINNING TO DROP AFTER 06Z. HOW FAR VIS DROP
WILL DEPEND ON WHETHER CIGS CLEAR AND HOW MUCH RAINFALL OCCURS. BOTH
OF THOSE ARE LOOKING FAVORABLE AT THIS TIME FOR FOG AREAWIDE. HAVE
INCLUDED 3-4SM AT NORTHERN TERMINALS AND 5SM AT MGM AND TOI. FOG
WILL LIFT AFTER SUNRISE. AS A COLD FRONT CROSSES THE AREA
TOMORROW...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE.
DEPENDING ON FRONTAL TIMING...TS COULD BE LESS LIKELY ACROSS
NORTHERN TERMINALS.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  86  66  89  64 /  40  60  20  10  10
ANNISTON    69  87  68  89  66 /  30  60  30  10  10
BIRMINGHAM  71  86  69  89  68 /  40  60  20  10  10
TUSCALOOSA  72  88  71  91  68 /  40  60  30  10  10
CALERA      69  86  70  90  68 /  30  60  30  20  10
AUBURN      68  89  70  89  69 /  30  60  30  30  10
MONTGOMERY  71  87  72  92  71 /  30  60  30  30  20
TROY        71  87  69  90  68 /  30  60  30  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 11, 3:32 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 PM CDT MON JUN 11 2012

ALZ011>015-017>050-122045-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
332 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING SOUTHEAST FROM
NORTHERN MISSISSIPPI AND WESTERN TENNESSEE WILL BE POISED TO MOVE
INTO NORTHWESTERN ALABAMA EARLY THIS EVENING. IF THE LINE
MAINTAINS ITS STRENGTH...DAMAGING STRAIGHT LINE WINDS WILL BE
POSSIBLE GENERALLY ALONG AND WEST OF THE INTERSTATE 65 CORRIDOR. TIMING
OF THE SEVERE THREAT WILL BE FROM 5PM TO 10PM. IF THE STORMS HOLD
TOGETHER...THE SEVERE THREAT COULD POSSIBLY BE EXTENDED FOR AREAS
EAST OF THIS LINE AS WELL...AND INTERESTS SHOULD MONITOR THE
LATEST TRENDS THROUGH THE EVENING REGARDING THESE STORMS. THE LINE
OF STORMS IS EXPECTED TO GRADUALLY WEAKEN WITH THE LOSS OF DAYTIME
HEATING LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY LATE THIS AFTERNOON THROUGH THIS EVENING.

In the hours before

Local storm report, Jun 11, 6:45 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      SULLIGENT               33.89N 88.13W
06/11/2012                   LAMAR              AL   EMERGENCY MNGR

            FLASH FLOODING IN SULLIGENT ON HIGHWAYS 278 AND 117.

&&
Local storm report, Jun 11, 6:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREE DOWN ON HOME ON 4TH AVENUE. MULTIPLE TREES AND POWER
            LINES DOWN ACROSS THE CITY.

0634 PM     TSTM WND DMG     4 NW FAYETTE            33.73N 87.88W
06/11/2012                   FAYETTE            AL   BROADCAST MEDIA

            TREES AND POWER LINES DOWN ALONG HIGHWAY 107. POWER OUT
            IN FAYETTE.

&&
Special weather statement, Jun 11, 6:56 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CDT MON JUN 11 2012

ALZ025-027-120045-
SHELBY AL-TALLADEGA AL-
656 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA AND EASTERN
SHELBY COUNTIES UNTIL 745 PM CDT...

AT 651 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HARPERSVILLE...OR 8 MILES NORTH OF WILSONVILLE...
MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WILSONVILLE...
  CHILDERSBURG...
  HARPERSVILLE...
  GASTON STEAM PLANT...
  BEESWAX AT LAY LAKE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3340 8638 3342 8634 3320 8621 3312 8652
      3341 8660 3346 8638
TIME...MOT...LOC 2357Z 341DEG 6KT 3335 8647

MA
Local storm report, Jun 11, 7:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREES BLOCKING HIGHWAY 195 JUST SOUTH OF HIGHWAY 13.

&&
Local storm report, Jun 11, 7:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     SULLIGENT               33.89N 88.13W
06/11/2012                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN FROM SULLIGENT TO DETROIT.

0615 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
06/11/2012                   MARION             AL   911 CALL CENTER

            NUMEROUS TREES DOWN IN HAMILTON.

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREE DOWN ON HOME ON 4TH AVENUE. MULTIPLE TREES AND POWER
            LINES DOWN ACROSS THE CITY.

0632 PM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
06/11/2012                   WINSTON            AL   EMERGENCY MNGR

            TREES BLOCKING HIGHWAY 195 JUST SOUTH OF HIGHWAY 13.

0634 PM     TSTM WND DMG     4 NW FAYETTE            33.73N 87.88W
06/11/2012                   FAYETTE            AL   BROADCAST MEDIA

            TREES AND POWER LINES DOWN ALONG HIGHWAY 107. POWER OUT
            IN FAYETTE.

0635 PM     FLASH FLOOD      SULLIGENT               33.89N 88.13W
06/11/2012                   LAMAR              AL   EMERGENCY MNGR

            FLASH FLOODING IN SULLIGENT ON HIGHWAYS 278 AND 117.

&&
Local storm report, Jun 11, 7:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
709 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     HAMILTON                34.14N 87.98W
06/11/2012  M61 MPH          MARION             AL   BROADCAST MEDIA

            MEASURED WIND GUST AT HAMILTON HIGH SCHOOL.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:17 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega43 min
Jun 11, 7:30 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa45 min
Jun 11, 7:51 PM CDTSevere Thunderstorm WarningBMXBlount, Walker39 min
Jun 11, 7:56 PM CDTSpecial Weather StatementBMXShelby49 min
Jun 11, 7:59 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Hale, Jefferson, Perry, Shelby and 1 more46 min
Jun 11, 8:03 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Sumter42 min
Jun 11, 8:06 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair, Shelby54 min
Jun 11, 8:18 PM CDTFlash Flood WarningBMXShelby, Talladega3 hr
Jun 11, 8:45 PM CDTSpecial Weather StatementBMXMarengo45 min
Jun 11, 8:53 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, St. Clair, Shelby, Talladega52 min
Jun 11, 8:54 PM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Dallas, Perry51 min
Jun 11, 9:38 PM CDTSevere Thunderstorm WarningBMXAutauga, Coosa, Elmore, Lowndes, Montgomery, Tallapoosa52 min
Jun 11, 10:13 PM CDTSpecial Weather StatementBMXBullock, Lee, Macon, Montgomery47 min
Jun 11, 10:54 PM CDTSpecial Weather StatementBMXBarbour, Bullock, Lee, Pike, Russell66 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.